Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 237, NWS Twin Cities, MN

July 13, 2007Isanti County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 13, 2007, 10:26 PM CDT for Isanti County, Minnesota. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2007, 10:26 PM CDT (03:26 UTC)
Expired
Jul 13, 2007, 11:15 PM CDT
In force
49 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Isanti County, MN

The radar

The Minneapolis radar (KMPX), 83 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 11:00 PM CDTTSTM WND DMG5 Wnw Isanti, MNOAK TREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2108 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 140326
SVRMPX
MNC059-140415-
/O.NEW.KMPX.SV.W.0237.070714T0326Z-070714T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1026 PM CDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ISANTI COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 1115 PM CDT

* AT 1023 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 65 MPH.  THIS STORM WAS LOCATED 19 MILES NORTHWEST OF
  CAMBRIDGE...OR ABOUT 5 MILES SOUTHEAST OF MILACA...AND MOVING
  SOUTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAMBRIDGE...
  ISANTI...

STAY INDOORS...AND AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4573 9351 4554 9351 4547 9339 4542 9319
      4543 9308 4551 9304 4556 9313 4573 9331

$$
3 follow-up statements
000 
WWUS53 KMPX 140344
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1044 PM CDT FRI JUL 13 2007

MNC059-140415-
/O.CON.KMPX.SV.W.0237.000000T0000Z-070714T0415Z/
ISANTI MN-
1044 PM CDT FRI JUL 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR ISANTI COUNTY...

AT 1040 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 65 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF
CAMBRIDGE...OR ABOUT 7 MILES NORTHWEST OF ISANTI...AND MOVING
SOUTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE GRANDY...BODUM...ATHENS...
ISANTI AND CAMBRIDGE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4570 9327 4563 9350 4554 9351 4548 9351
      4544 9341 4541 9323 4543 9308 4551 9304
      4556 9313

$$
000 
WWUS53 KMPX 140400
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1059 PM CDT FRI JUL 13 2007

MNC059-140415-
/O.CON.KMPX.SV.W.0237.000000T0000Z-070714T0415Z/
ISANTI MN-
1059 PM CDT FRI JUL 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR ISANTI COUNTY...

AT 1056 PM CDT... PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 4 MILES WEST OF ATHENS...OR ABOUT
OVER ISANTI...AND MOVING SOUTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE ATHENS AND ISANTI.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4556 9312 4553 9338 4548 9351 4542 9347
      4541 9323 4542 9304 4551 9304

$$
000 
WWUS53 KMPX 140413
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1113 PM CDT FRI JUL 13 2007

MNC059-140423-
/O.EXP.KMPX.SV.W.0237.000000T0000Z-070714T0415Z/
ISANTI MN-
1113 PM CDT FRI JUL 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR ISANTI COUNTY EXPIRES AT 1115
PM CDT...

SEVERE STORMS WERE ABOUT TO MOVE OUT OF THE COUNTY. HOWEVER...MORE
THUNDERSTORMS WERE DEVELOPING IN THE AREA...REMAIN ALERT FOR POSSIBLE
ADDITIONAL WARNINGS.

LAT...LON 4556 9312 4553 9338 4548 9351 4542 9347
      4541 9323 4542 9304 4551 9304

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:01 PM CDT, 25 minutes earlier.

Area forecast discussion, Jul 13, 10:01 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1001 PM CDT FRI JUL 13 2007

.UPDATE...
FAIRLY STRONG LOW LEVEL THETA E ADVECTION OCCURING NOW OVER EAST
CENTRAL MN AND THIS PATTERN FORECAST BY RUC TO SHIFT INTO WEST
CENTRAL WI AFTER MIDNIGHT...SOE HIHG POPS LOOK GOOD. DID SPEED UP
THE HIGHER POPS OVER EAST CENTRAL MN. SOMEWHAT OF INVERTED V
STRUCTURE TO KMPX SOUNDING AND LAPS IN CENTRAL MN. HAD BEEN SOME
STRONG WIND GUSTS UPSTREAM.

&&

.AVIATION.../00Z TAF ISSUANCE/
LATEST HAND SURFACE ANALYSIS HAD 1004MB LOW ABOUT 200 MI NORTH OF
INL AND SLOWLY DEEPENING AS IT MOVES SOUTHEAST. ATTENDANT TROUGH
KICKING OFF THUNDERSTORMS IN NW MN INTO ERN ND. BETTER
ISALLOBARICS IN THE LOW LEVELS AND JET DYNAMICS ALOFT FAVOR
STRONGER STORMS TO SUSTAIN THEMSELVES MORESO INTO NE MN AND NW WI.
SCT SHRA WITH ISOLD THUNDER SHOULD STILL BE PRESENT FURTHER SW
ALONG THE BOUNDARY AS IT SCOOTS SE THANKS TO THE LOW LEVEL JET
DEVELOPMENT AND SLIGHTLY INCREASING INSTABILITY ALOFT. HAVE
MENTIONED CB HINTING AT THUNDER AT MOST TAF SITES WITH THE PASSAGE
OF THE SCT SHRA. SOME 1 TO 2 KFT WIND SHEAR WILL BE SEEN OVER MSP
AND WI SITES BETWEEN 03 AND 09Z BUT AT THIS TIME DOES NOT LOOK TO
THE LEVEL OF MENTIONING IN THE TAFS.

&&

.PREV DISCUSSION... /ISSUED 627 PM CDT FRI JUL 13 2007/

DISCUSSION...
SURFACE LOW PRESSURE JUST NORTH OF MN AT MID AFTERNOON WILL MOVE
SOUTHEAST TO THE CENTRAL GREAT LAKES BY SATURDAY MORNING. A COLD
FRONT CURVING WEST FROM THE LOW WILL TRAVERSE THE FA OVERNIGHT.
LAYER MOISTURE...Q-VECTOR CONVERGENCE AND PRESSURE FALLS POINT TO
THE NORTHEAST HALF OF THE CWA AS HAVING THE BEST CHANCE FOR SHOWERS
AND THUNDERSTORMS TONIGHT. MU CAPE AND BEST LIS INDICATE INSTABILITY
MAXIMIZED IN THE 03Z TO 09Z TIME FRAME FROM NW TO SE. SHEAR
PARAMETERS ARE VERY POTENT TO OUR NORTH RIGHT NOW. WITH
TEMPERATURES CLIMBING INTO THE MIDDLE 80S AND DEW POINTS RISING INTO
THE MIDDLE 60S OVER NW MN...WOULD NOT BE SURPRISED FOR A FEW SEVERE
STORMS IN THIS AREA AS THE COLD FRONT PUSHES IN. ACTIVITY HERE
OVERNIGHT WILL BE MORE ELEVATED. HIGH PRESSURE WILL BUILD IN FOR
SATURDAY AND SUNDAY. NAM AND GFS ARE STRUGGLING WITH THE NEXT LOW
PRESSURE SYSTEM AND ASSOCIATED FRONT FOR SUNDAY NIGHT/MONDAY. THE
12Z GFS IS A FULL 24 HOURS FASTER. BETTER FIT WITH THE 09Z SREF
AND 12Z GFS ENSEMBLE...WHICH WOULD HAVE A SLOWER AND WEAKER
EVOLUTION TO THE LOW AND FRONT. THE LATTER SOLUTIONS WOULD FAVOR
THE LOW AND FRONT OVER SOUTHERN MN MONDAY AFTERNOON/EVENING. THIS
BOUNDARY WILL LIKELY BECOME MORE NW-SE ORIENTATED TUESDAY AND
WEDNESDAY ACROSS THE WESTERN AND SOUTHERN CWA...LEADING TO CHANCES
OF LATE AFTERNOON/NIGHTTIME CONVECTION AS IMPULSES MOVE THROUGH IN
THE NORTHWEST FLOW ALOFT. EVENTUALLY...RIDGING ALOFT SPREADS OVER
THE NORTH CENTRAL STATES FROM THURSDAY TO FRIDAY...WITH A
SUBSTANTIAL HEAT WAVE GETTING UNDERWAY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

RAH/MRF/JPR
Hazardous weather outlook, Jul 13, 4:20 AM CDT, 18 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
420 AM CDT FRI JUL 13 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
140930-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
420 AM CDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

KAT

In the hours before

Special weather statement, Jul 13, 9:30 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
930 PM CDT FRI JUL 13 2007

MNZ042-140300-
TODD-
930 PM CDT FRI JUL 13 2007

...SIGNIFICANT WEATHER ALERT FOR SOUTHEAST TODD COUNTY UNTIL 1000 PM
CDT...

AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LONG PRAIRIE...OR 11 MILES SOUTH OF
BROWERVILLE...AND MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE EXPECTED WITH THIS STORM.

COMMUNITIES IN THE PATH OF THIS STORM INCLUDE LITTLE SAUK...GREY
EAGLE...NORTH SHORE...PLEASANT BEACH...AND BURTRUM.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 9:58 PM CDTSevere Thunderstorm WarningMPXBenton, Mille Lacs, Morrison47 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.